Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 50, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 18, 2006, 8:27 PM CDT for 4 counties in Texas. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2006, 8:27 PM CDT (01:27 UTC)
- Expired
- Apr 18, 2006, 9:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Blanco County, TX, Hays County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 40 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 8:27 PM CDT | HAIL 1 | Cedar Park, TX | |
| Apr 18, 9:04 PM CDT | HAIL 0.88 | Liberty Hill, TX | PENNY TO NICKEL SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 5:38 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4420 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 190127
SVREWX
TXC031-209-453-491-190230-
/O.NEW.KEWX.SV.W.0050.060419T0127Z-060419T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
827 PM CDT TUE APR 18 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
WILLIAMSON
TRAVIS
BLANCO
HAYS
* UNTIL 930 PM CDT
* AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 4 MILES WEST OF TAYLOR TO LAGO
VISTA TO PEDERNALES FALLS STATE PARK...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE ANDERSON MILL...LAKEWAY...
GRANGER DAM...THRALL...BEE CAVE...MANSFIELD DAM...WINDEMERE...
PFLUGERVILLE...WEST LAKE HILLS...ROLLINGWOOD...AUSTIN AND COUPLAND.
LAT...LON 3073 9728 3091 9781 3056 9805 3043 9812
3049 9835 3024 9842 3017 9789 3042 9744
3050 9720 3056 9717
$$2 follow-up statements
000
WWUS54 KEWX 190142
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
841 PM CDT TUE APR 18 2006
TXC031-209-453-491-190230-
/O.CON.KEWX.SV.W.0050.000000T0000Z-060419T0230Z/
WILLIAMSON TX-TRAVIS TX-BLANCO TX-HAYS TX-
841 PM CDT TUE APR 18 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR HAYS...BLANCO...TRAVIS AND WILLIAMSON COUNTIES...
AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM TAYLOR TO MANSFIELD DAM TO
PEDERNALES FALLS STATE PARK...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE GRANGER...
PFLUGERVILLE...THRALL...BEE CAVE...COUPLAND...LOST CREEK...SUNSET
VALLEY...WEST LAKE HILLS...AUSTIN AND ROLLINGWOOD.
LAT...LON 3073 9728 3091 9781 3056 9805 3043 9812
3049 9835 3024 9842 3017 9789 3042 9744
3050 9720 3056 9717
$$000
WWUS54 KEWX 190217
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
916 PM CDT TUE APR 18 2006
TXC031-209-453-491-190230-
/O.CON.KEWX.SV.W.0050.000000T0000Z-060419T0230Z/
WILLIAMSON TX-TRAVIS TX-BLANCO TX-HAYS TX-
916 PM CDT TUE APR 18 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR HAYS...BLANCO...TRAVIS AND WILLIAMSON COUNTIES...
AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
THRALL TO AUSTIN TO DRIPPING SPRINGS...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE LOST CREEK...WEST LAKE
HILLS...SUNSET VALLEY AND ROLLINGWOOD.
LAT...LON 3073 9728 3091 9781 3056 9805 3043 9812
3049 9835 3024 9842 3017 9789 3042 9744
3050 9720 3056 9717
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:22 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, Apr 18, 2:22 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX ISSUED BY NATIONAL WEATHER SERVICE BROWNSVILLE TX 222 PM CDT TUE APR 18 2006 .DISCUSSION... RECORD HEAT AND THE DRY LINE MAY HAVE THE SIDE EFFECT OF SOME BRIEF BORDERLINE SEVERE WEATHER THIS AFTERNOON. LIFTED INDICES OF -6 RUNNING FROM DRT TO BURNET AND CAPE FROM 1500-2000 IN THE HILL COUNTRY AHEAD OF THE SLOWLY ADVANCING DRYLINE. CONVECTIVE INHIBITION IS STILL FAIRLY STRONG...BUT TEMPS IN THE MID TO UPPER 90S ARE GETTING CLOSE TO BREAKING THE CAP. TCU NOTED ON LATEST VIS IMAGERY ALONG THE DRYLINE FROM JCT TO MASON. RIGHT NOW FEEL THAT CAP IS A BIT TOO STRONG FOR A LARGE NUMBER OF CELLS...BUT A FEW SHOULD BE ABLE TO POP THROUGH AND BRIEFLY GO SEVERE WITH THE MAIN THREAT BEING WIND GUSTS AND HAIL. FRONT/DRYLINE PUSHES FURTHER INTO TEXAS ON WEDNESDAY BEFORE RETREATING WEDNESDAY NIGHT. AS IT RETREATS...A VORT MAX SWEEPS THROUGH OVERHEAD. THIS WILL ADD LIFT AND SPARK SOME SHOWER AND THUNDERSTORM ACTIVITY. SOUTHWEST FLOW ALOFT WILL CONTINUE TO BRING IN VORTS DURING THE WEEKEND INTO EARLY NEXT WEEK...BRINGING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. HAVE NOT YET GONE WHOLEHEARTEDLY WITH POPS AFTER THURSDAY ATTM UNTIL WE CAN SIGNIFICANTLY BREAK THIS DRY PATTERN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 89 66 86 / 10 10 40 30 AUSTIN BERGSTROM INTL AIRPORT 65 89 66 87 / 10 10 40 30 DEL RIO INTL AIRPORT 69 93 70 87 / 10 10 40 30 SAN ANTONIO INTL AIRPORT 65 90 68 83 / 10 10 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && STRAUB
Hazardous weather outlook, Apr 18, 6:30 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX ISSUED BY NATIONAL WEATHER SERVICE BROWNSVILLE TX 630 PM CDT TUE APR 18 2006 TXZ171>173-183>194-202>209-217>225-228-191100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 630 PM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT TONIGHT FOR THE COUNTIES OF ZAVALA...UVALDE...REAL...KERR...BANDERA...MEDINA ...GILLESPIE...KENDALL...BEXAR...COMAL...HAYS...BLANCO...LLANO... BURNET...WILLIAMSON...TRAVIS...LEE...AND BASTROP...AS SOME SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY DURING THE PERIOD. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED FOR THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED THIS EVENING DUE TO THE SEVERE WEATHER OCURRING AT THIS TIME. TOMASELLI
In the hours before
Local storm report, Apr 18, 7:07 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
707 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 14 NE HARPER 30.44N 99.08W
04/18/2006 M2.75 INCH GILLESPIE TX LAW ENFORCEMENT
BASEBALL SIZE HAIL IN DOSS.
0605 PM HAIL 30 W MOUNTAIN HOME 30.17N 99.87W
04/18/2006 M1.00 INCH EDWARDS TX TRAINED SPOTTER
ONE INCH HAIL 10 MILES N OF JUNCTION OF HWYS 41 AND 83 ON
HWY 83.
0644 PM HAIL MOUNTAIN HOME 30.17N 99.37W
04/18/2006 M1.75 INCH KERR TX LAW ENFORCEMENT
&&
DCLocal storm report, Apr 18, 7:52 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
752 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL 12 SE HARPER 30.18N 99.11W
04/18/2006 M1.75 INCH GILLESPIE TX TRAINED SPOTTER
0740 PM HAIL LEANDER 30.56N 97.86W
04/18/2006 M2.00 INCH WILLIAMSON TX LAW ENFORCEMENT
NAMELESS ROAD AND ROUND MOUNTAIN ROAD. MOSTLY 1/2 TO 3/4
HAIL, A FEW 2 INCH STONES.
&&
COOEWXThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:09 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 36 min |
| Apr 18, 7:22 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| Apr 18, 7:28 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 62 min |
| Apr 18, 7:35 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 55 min |
| Apr 18, 7:55 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 65 min |
| Apr 18, 8:09 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 51 min |
| Apr 18, 8:18 PM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| Apr 18, 8:59 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 61 min |
| Apr 18, 9:59 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 28 min |
| Apr 18, 10:00 PM CDT | Severe Thunderstorm Warning | EWX | Kendall, Kerr | 60 min |
| Apr 18, 11:02 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Kendall | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.